`a`
Discrete and Continuous Dynamical Systems - Series A (DCDS-A)
 

Classification of supersolutions and Liouville theorems for some nonlinear elliptic problems

Pages: 4703 - 4721, Volume 36, Issue 9, September 2016      doi:10.3934/dcds.2016004

 
       Abstract        References        Full Text (468.8K)       Related Articles       

M. Á. Burgos-Pérez - Departamento de Análisis Matemático, Universidad de La Laguna, C/. Astrofísico Francisco Sánchez s/n, 38271 - La Laguna, Spain (email)
J. García-Melián - Dpto. de Análisis Matemático, Universidad de La Laguna, C/. Astrofísico Francisco Sánchez s/n, 38271 - La Laguna, Spain (email)
A. Quaas - Departamento de Matemática, Universidad Técnico Fedrico Santa María, Casilla V-110, Avda. España, 1680 - Valparaíso, Chile (email)

Abstract: In this paper we consider positive supersolutions of the elliptic equation $-\triangle u = f(u) |\nabla u|^q$, posed in exterior domains of $\mathbb{R}^N$ ($N\ge 2$), where $f$ is continuous in $[0,+\infty)$ and positive in $(0,+\infty)$ and $q>0$. We classify supersolutions $u$ into four types depending on the function $m(R)=\inf_{|x|=R} u(x)$ for large $R$, and give necessary and sufficient conditions in order to have supersolutions of each of these types. As a consequence, we also obtain Liouville theorems for supersolutions depending on the values of $N$, $q$ and on some integrability properties on $f$ at zero or infinity. We also describe these questions when the equation is posed in the whole $\mathbb{R}^N$.

Keywords:  Nonlinear elliptic equations, Liouville theorems, classification of solutions.
Mathematics Subject Classification:  Primary: 35J15, 35J60; Secondary: 35B53.

Received: May 2015;      Revised: January 2016;      Available Online: May 2016.

 References